# SDR L1C2009F00000

- Difficulty date: June 30, 2009
- Submitted: October 23, 2009
- Operation: Air carrier
- Aircraft: N911LZ
- Make and model: Bolkms BK117C2
- Aircraft serial: 9040
- Aircraft time: 2,897 hours
- Engine: Tmeca ARRIEL1E2
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Union
- Part number: 9560161840
- Condition: Failed
- Location: Lt Engine Oil
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

ACFT WAS DISPATCHED, AS PILOT WAS FLYING, NOTICED A MASTER CAUTION LIGHT FLICKER.  PILOT DIDN’T SEE WHAT IT WAS.  THE NEXT TIME IT FLICKERED, SAW ENG P (LT ENGINE) ON THE CAD.  FLYING IN TURBULENT WEATHER.  DECIDED TO MAKE A PRECAUTIONARY LANDING TO SEE IF ANYTHING WAS WRONG WITH ACFT.  CAME IN FOR LANDING, CAUTION LIGHT FLICKERING MORE & MORE.  LANDED & LIGHT CAME ON SOLID & NOTICED PRESSURE NEEDLE MOVING INTO RED AREA OF INDICATOR.  SHUTDOWN ENGINE WITH NO OTHER FAULTS.  PILOT DESCRIBED WHAT HAPPENED & ASKED IF THERE WAS OIL ON ENG DECK & SIDE OF THE ACFT?  NO.   COULDN’T SEE ANY OIL IN THE SIGHT GLASS.   A LINE LOOSE ON ENGINE.  THE LINE WAS STILL ATTACHED TO THE P2 SWIVEL UNION.  SWIVEL UNION WAS NO LONGER ATTACHED TO ENGINE.  NOTICED PARTS ON ENGINE DECK.  FOUND UNION NOZZLE, COLLAR & SEALS.   LOCKING NUT STILL ATTACHED TO THE UNION BY ITS SAFETY.  INSPECTED PARTS & FOUND NO DAMAGE THAT COULD CAUSE FAILURE.  ASSEMBLED SWIVEL UNION & INSTALLED.  GROUND RAN FOLLOWED BY A FLT CHECK. NO DISCREPANCIES NOTED AND ACFT FLOWN BACK TO DEPARTURE.  REMOVED UNION AGAIN TO INSPECT & CHANGE SEALS.  FOUND NOZZLE LOOSE AGAIN.  REMOVED UNION FROM RT ENGINE.   OTHER UNION WAS NOT LOOSE.   INSTALLED REPLACEMENT SWIVEL UNION.  A GROUND OF ENGINE GOOD, OIL PRESSURE SAME AS RT ENGINE, NO METAL ON CHIP PLUGS.  ENGINE PLACED ON AN OIL SAMPLE TREND IAW MFG FOR THE NEXT 25 HOURS TO BE TAKEN AT 5 HR INTERVALS.  (K)
